I have been feeling really tired and light headed over the last few months. I am a 23 year old male, 6 190lbs.
I went to the doctor and had some blood work done with everything normal except ALT of 157 AST of 66 and Tot Bilrubin of 1.3.
I was then tested for Hep A, B and C and all came back negative.
After this i got an ultrasound and have a mildly fatty liver, but no tumors or cysts.
I am taking Effexor XR for depression, and although it isn't a side effect, i have read some posts of other people on forums that have elevated enzymes on Effexor. I have been on this for 3 years and had my enzymes tested in 09 and my ALT was only 40.
Can anyone tell me if they think Effexor could be the culprit?
Can a mildly fatty liver really cause enzymes to be this high?
6' and 190lb seems like a good weight for your height. So I am suprised you have a fatty liver at your age. You must stay pretty active. The other thing this points to is poor diet. Having a fatty liver can lead to liver disease and quite often cirrhosis. So to answer your question "can having a fatty liver cause elevated liver enzymes?" Absolutely!
Do you take any other medications on a regular basis? Pain pills? Even for head ache. There is something your doing reall irritating your liver and I can't help but suspect it's more than just poor diet.
I went to the official Effexor XR website and there is nothing indicating that it can irritate the liver.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.